Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 28, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 29, 2006, 10:21 AM CDT for Carroll County, Decatur County, Henderson County, Tennessee. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2006, 10:21 AM CDT (15:21 UTC)
- Expired
- Jul 29, 2006, 12:15 PM CDT
- In force
- 114 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Carroll County, TN, Decatur County, TN, Henderson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 291523
FFWMEG
TNC017-039-077-291715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 AM CDT SAT JUL 29 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE
CARROLL COUNTY IN NORTHWEST TENNESSEE
HENDERSON COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 1215 PM CDT
* AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST SEVERAL HOURS
DOPPLER RADAR ESTIMATES THAT NEAR 4 INCHES OF RAINFALL HAS FALLEN
ACROSS PARTS OF THE WARNED AREA. ADDITIONAL THUNDERSTORMS MOVING
THROUGH THE AFFECTED COUNTIES WILL AGGRAVATE THE SITUATION.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILDERSVILLE...VALE...REAGAN...PARSONS...MIDDLE FORK...MCKENZIE...
LEXINGTON...HUNTINGDON...HOLLOW ROCK...DECATURVILLE...DARDEN...
CEDAR GROVE...BUENA VISTA...BRUCETON...BARGERTON AND ATWOOD.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3617 8816 3584 8823 3583 8798 3544 8796
3541 8820 3554 8841 3582 8868 3611 8870
$$1 follow-up statement
000
WGUS74 KMEG 291633
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1132 AM CDT SAT JUL 29 2006
TNC017-039-077-291715-
DECATUR TN-CARROLL TN-HENDERSON TN-
1132 AM CDT SAT JUL 29 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
HENDERSON...CARROLL AND DECATUR COUNTIES...
AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 6 HOURS DOPPLER
RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAINFALL HAS FALLEN ACROSS THE
WARNED AREA. ADDITIONAL THUNDERSTORMS WILL MOVE OVER THE AFFECTED
COUNTIES AGGRAVATING THE SITUATION.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILDERSVILLE...VALE...MIDDLE FORK...MCKENZIE...HUNTINGDON...HOLLOW
ROCK...CEDAR GROVE...BUENA VISTA...BRUCETON AND ATWOOD.
.EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. TURN AROUND,
DONT DROWN.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3617 8816 3584 8823 3583 8798 3544 8796
3541 8820 3554 8841 3582 8868 3611 8870
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:26 AM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jul 29, 3:26 AM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 326 AM CDT SAT JUL 29 2006 .DISCUSSION... ANOTHER TOUGH PRECIPITATION FORECAST AT HAND. THE MIDSOUTH REMAINS ENTRENCHED IN LOW LEVEL MOISTURE CAUSING UNCOMFORTABLY HIGH HUMIDITIES. AN UPPER LEVEL RIDGE WILL SLOWLY GET A GRIP ON THE MISSISSIPPI VALLEY THROUGH EARLY NEXT WEEK. WITH LITTLE TO FOCUS ON FOR SHOWER AND THUNDERSTORM DEVELOPMENT...HAVE UNDERCUT POP GUIDANCE VALUES TODAY AND TONIGHT. APPEARS THAT THE BEST CHANCES WILL REMAIN OVER NORTHEAST MISSISSIPPI TODAY. THROUGH THE WEEKEND...MUCH NEEDED RAIN WILL CONTINUE TO BE A POSSIBILITY. HOWEVER THE CHANCES ARE SMALL FOR MOST AREAS DUE TO LACK OF A FOCUSING MECHANISM. DAYTIME HEATING WILL LIKELY CAUSE AFTERNOON CONVECTION EACH DAY. ANY ISOLATED SHOWERS/STORMS THAT DO DEVELOP...WILL HAVE THE CAPABILITY OF PRODUCING LOCALLY HEAVY RAIN. LOW LEVEL MOISTURE WILL NOT GO ANYWHERE ANYTIME SOON. THUS HEAT INDEX VALUES SUNDAY AND ESPECIALLY MONDAY...PERHAPS TUESDAY WILL APPROACH HEAT ADVISORY CRITERIA. MAYBE SOME RELIEF THURSDAY WITH THE RIDGE FLATTENING OUT AND A WEAK FRONTAL BOUNDARY TRYING TO PUSH INTO THE MIDSOUTH. IF THIS ACTUALLY DOES OCCUR THEN SOME AREAS THAT MISSED THE BENEFICIAL RAIN COULD GET THEIR WISH. && .PRELIMINARY POINT TEMPS/POPS... MEM 89 76 95 76 / 40 20 30 20 MKL 87 71 92 72 / 50 20 20 20 JBR 89 73 96 73 / 30 20 20 10 TUP 90 73 91 73 / 50 30 50 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, Jul 29, 4:46 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 446 AM CDT SAT JUL 29 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 446 AM CDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DAYTIME HEATING COMBINED WITH HIGH RELATIVE HUMIDITIES WILL CAUSE HEAT INDEX VALUES TO APPROACH 105 DEGREES ON SUNDAY...MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:03 PM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Henderson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.